What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 21, 11:52 AM CST, 4 hours 23 minutes earlier. Its key messages:
- Updated at 1229 PM CDT Mon Jul 21 2025
- Hot and humid conditions are expected through the week. A Heat Advisory is in effect through Wednesday.
- Afternoon and evening scattered showers and thunderstorms will continue through this afternoon. Localized flooding, frequent lightning, and gusty winds will be possible.
- Rain and storm chances will begin to taper off starting on Tuesday.
Area forecast discussion, Jul 21, 11:52 AM CST, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1252 PM CDT Mon Jul 21 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 1229 PM CDT Mon Jul 21 2025
- Hot and humid conditions are expected through the week. A Heat
Advisory is in effect through Wednesday.
- Afternoon and evening scattered showers and thunderstorms will
continue through this afternoon. Localized flooding, frequent
lightning, and gusty winds will be possible.
- Rain and storm chances will begin to taper off starting on
Tuesday.
&&
.SHORT TERM...
(Rest of today through Tuesday)
Issued at 1114 AM CDT Mon Jul 21 2025
An upper-level ridge continues to build over the central part of the
US, and thanks to this, heat continues to be the main concern over
the next several days. Obs at this hour are already nearing 90
and will likely top out in the mid-90s for most of the area. With
dewpoints in the 70s, this will result in heat indices of 105 to
109 degrees west of the Plateau. A stationary boundary is situated
just north of Kentucky which has aided in thunderstorm
development in this area overnight and this morning. CAMs show
outflows from this activity reaching Middle TN and helping to
develop more thunderstorms with coverage becoming more scattered
through the afternoon. Very little shear and poor mid-level lapse
rates keeps our severe weather threat very low, but the typical
summertime thunderstorm hazards of gusty winds, heavy rain, and
frequent lightning are all on the table. Steering flow around 20
knots will keep storm motions relatively quick which keeps the
flash flood threat low. But with a PWAT of 1.84 inches on this
morning's sounding (near the 90th percentile), expect heavy rain
with any thunderstorm. Storm coverage will trend down near sunset.
The upper-level high continues to build on Tuesday with its center
near the west TN border by that evening. Highs will continue to warm
to the mid-90s, and with dewpoints staying in the 70s, it'll be
another hot and humid day with heat indices of 105 to 109 degrees.
Drier mid-level air working its way into the area will decrease
thunderstorm coverage. But we won't be completely dry with 20-40%
chance of thunderstorms staying in the forecast through the
afternoon.
&&
.LONG TERM...
(Tuesday Night through next Monday)
Issued at 1114 AM CDT Mon Jul 21 2025
The center of the upper high is over Middle TN Wednesday, leading to
one of the hottest days of the week as temperatures warm into the
mid and upper-90s. Dewpoints in the 70s means it'll be once again
miserable with heat indices still staying in that 105 to 109 degree
range. Drier mid-level air continues to work its way into the area
though, lowering thunderstorm coverage to just isolated storms
mainly favoring the Plateau. The center of the high shifts east on
Thursday, "cooling" temperatures by just a couple degrees compared
to Wednesday. Dewpoints also fall just a couple degrees, but it
looks to be enough to finally have heat indices fall below the 105
degree criteria for a Heat Advisory. The thunderstorm risk remains
low Thursday with just isolated storms once again favoring the
Plateau.
The break from the daily scattered storms won't last long though as
the high continues to shift east and moisture pulls back into the
area. With a shortwave moving through the area, this will once again
bring medium to high rain chances back into the forecast Friday
through the weekend.
&&
.AVIATION...
(18Z TAFS)
Issued at 1229 PM CDT Mon Jul 21 2025
Scattered storms are impacting eastern middle Tennessee and will
continue until sunset. Lower confidence for KBNA and KMQY
experiencing storms this afternoon, so PROB30 groups remain in
the taf at these sites. Highest confidence remains at CSV, SRB,
and CKV for TSRA impacts. These storms have the potential to
reduce visibility, produce gusty winds, heavy downpours, and have
frequent lightning. Into the evening hours, expect a dry night
with winds being light and variable for all terminals with patchy
fog possible. Cigs drop for KSRB and KCSV to MVFR/IFR later
tonight and returns to VFR around 13Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 75 95 75 97 / 30 30 10 20
Clarksville 75 92 74 95 / 30 20 10 10
Crossville 69 87 68 89 / 30 40 10 30
Columbia 74 93 73 95 / 30 40 10 20
Cookeville 71 89 70 91 / 30 30 10 20
Jamestown 69 87 67 91 / 30 20 10 20
Lawrenceburg 72 92 72 93 / 30 40 10 20
Murfreesboro 73 93 72 96 / 30 40 10 20
Waverly 74 92 73 95 / 30 20 10 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT Wednesday for TNZ005>009-023>030-
056>063-075-077-093>095.
&&
SHORT TERM...Clements
LONG TERM....Clements
AVIATION.....LC/APB
In the hours before
Special weather statement, Jul 21, 2:43 PM CST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Nashville TN
343 PM CDT Mon Jul 21 2025
TNZ007-008-027>029-212130-
Robertson TN-Davidson TN-Wilson TN-Trousdale TN-Sumner TN-
343 PM CDT Mon Jul 21 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DAVIDSON...
SUMNER...NORTHWESTERN WILSON...NORTHWESTERN TROUSDALE AND ROBERTSON
COUNTIES THROUGH 430 PM CDT...
At 343 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cross Plains, or 12 miles east of Springfield, moving southeast at 30
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gallatin, Lebanon, Springfield, Hendersonville, Mount Juliet,
Goodlettsville, White House, Millersville, Greenbrier, Coopertown,
Lakewood, Ridgetop, Cross Plains, Portland, Old Hickory, Orlinda,
Green Hill, Black Jack, Bethpage, and Oak Grove.
This includes the following highways...
Interstate 40 between mile markers 229 and 230.
Interstate 65 between mile markers 95 and 121.
Interstate 24 between mile markers 18 and 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3651 8621 3649 8623 3648 8619 3646 8618
3617 8644 3636 8691 3639 8692 3638 8694
3644 8709 3647 8713 3665 8667 3665 8659
TIME...MOT...LOC 2043Z 300DEG 27KT 3653 8666
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MuellerSpecial weather statement, Jul 21, 3:26 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Nashville TN
426 PM CDT Mon Jul 21 2025
TNZ008-027-028-212215-
Davidson TN-Wilson TN-Sumner TN-
426 PM CDT Mon Jul 21 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DAVIDSON...
SOUTHWESTERN SUMNER AND NORTHWESTERN WILSON COUNTIES THROUGH 515 PM
CDT...
At 425 PM CDT, Doppler radar was tracking a strong thunderstorm over
Goodlettsville, or 7 miles northeast of Nashville, moving southeast at 20
mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gallatin, Lebanon, Madison, Hendersonville, La Vergne, Mount Juliet,
Goodlettsville, Lakewood, Hermitage, Rural Hill, Belinda City, Old
Hickory, Green Hill, and Percy Priest Lake.
This includes the following highways...
Interstate 40 between mile markers 217 and 235.
Interstate 65 between mile markers 92 and 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3620 8632 3609 8650 3610 8652 3607 8652
3607 8653 3608 8653 3608 8654 3609 8655
3607 8655 3603 8659 3629 8677 3642 8653
TIME...MOT...LOC 2125Z 321DEG 19KT 3626 8670
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MuellerSpecial weather statement, Jul 21, 3:59 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
459 PM CDT Mon Jul 21 2025
TNZ027-059-062-212245-
Rutherford TN-Williamson TN-Davidson TN-
459 PM CDT Mon Jul 21 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN DAVIDSON...NORTHWESTERN
RUTHERFORD AND NORTHEASTERN WILLIAMSON COUNTIES THROUGH 545 PM CDT...
At 458 PM CDT, Doppler radar was tracking a strong thunderstorm near
Belle Meade, or near Nashville, moving southeast at 40 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Franklin, Nashville, Smyrna, Brentwood, La Vergne, Nolensville,
Forest Hills, Oak Hill, Belle Meade, Bellevue, Antioch, Berry Hill,
Bells Bend, and Triune.
This includes the following highways...
Interstate 40 between mile markers 196 and 217.
Interstate 65 between mile markers 68 and 86.
Interstate 24 between mile markers 47 and 69.
Interstate 840 between mile markers 40 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3605 8643 3582 8666 3611 8701 3617 8699
3626 8691
TIME...MOT...LOC 2158Z 310DEG 34KT 3615 8689
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Mueller